Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Taking Azoran, Zempred and Dazit for atopic dermatitis. Recurred after reducing Zempred dosage. Why is this happening?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 474 Questions
Question
I was diagnosed with atopic dermatitis. I did not respond to normal medication and my dermatologist suggested I take steroids - Zempred 16mg(3 tablets on Saturday and Sunday), Azoran 50mg (one in the morning and one at night), Dazit (mornings) and Teczine (at night). I responded well to this dosage. After 2 months of this dosage, the dosage was reduced to 2tablets of Zempred 16mg on Saturdays and Sundays, and the others remained the same. Now, my dermatitis is back and my dermatologist is at a loss as to why this is happening. Any help?
Posted Sun, 29 Jul 2012 in Skin Hair and Nails
 
 
Answered by Dr. Pravin Banodkar 1 hour later
Hello,

I am pleased to answer your query.

If you are getting a recurrence of the Atopic Dermatitis it means that you are getting a relapse which shows that the level of antibodies and the eosinophils (WBC's) are still high.

You will need to remain on the same dose for some more time. You can also discuss with your Dermatologist about Ceramide replacement treatment (it is called Restoraderm from Galderma).


Please do feel free to ask questions in follow up.

Thanks and Take care.
Above answer was peer-reviewed by
 
Follow-up: Taking Azoran, Zempred and Dazit for atopic dermatitis. Recurred after reducing Zempred dosage. Why is this happening? 51 minutes later
My dermatologist has suggested that I go on a Narrow Band UV Therapy. How helpful will this be? Will this just suppress the symptoms or remove the root cause of the problem?
 
 
Answered by Dr. Pravin Banodkar 2 minutes later
Hello,

Thanks for the reply.

Narrow Band UVB is an excellent safe method of treating Atopic Dermatitis. It does not result in any side effects.

It does help in suppressing the symptoms. It Does Not remove the root cause of the problem.

Because of its safety profile, it is very effective.

Thanks and Take care
Above answer was peer-reviewed by
 
Follow-up: Taking Azoran, Zempred and Dazit for atopic dermatitis. Recurred after reducing Zempred dosage. Why is this happening? 10 minutes later
What would be the ideal way to figure out what is the root cause of my issue? My last blood tests showed SGOT,SGPT etc were normal.
 
 
Answered by Dr. Pravin Banodkar 2 minutes later
It is very difficult to predict the exact cause of the relapse even after extensive work up.
The most commonly document reason is the reduction in the dose of the steroid which cause flare up. Blood reports of more significance would be IgE and Eosinophils levels. You can get them done at the lab. It may be of some clue.

Current research is investigating the roles of gene mutations, defects in the skin cells (keratinocytes), the immune system, skin surface germs to be cause of atopic dermatitis.

Thanks and Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor